Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    "radiating" before hot flash
    avatar
    juniorold posted:
    I almost always get a radiating sensation - not exactly painful, but odd - across my chest, down my arms and legs before the actual hot flash starts in. My doc said she didn't know what it was. ( I also get a rapid heartbeat most of the time.) Does anyone else get this or know what it is? Should I be worried?
    Reply
     
    avatar
    Mary Jane Minkin, MD responded:
    Dear Juniorold,
    Although this weird feeling may well be related to your flashes (with the release of body chemicals called catecholamines that can be released with the hot flash) you do want to check in with your primary care provider, who may want you to consult with a cardiologist, just to rule out any cardiac problems. It is indeed likelier that these unusual sensations are associated with a flash, but do make sure the heart is OK,
    Good luck,
    Mary Jane


    Featuring Experts

    Mary Jane Minkin, MD, is a nationally recognized obstetrician gynecologist, with a special interest in menopause. Dr. Minkin is clinical professor of ...More

    Helpful Tips

    Fact or fiction? Estrogen therapy is an option for all menopausal womenExpert
    Fiction: Only women who no longer have a uterus should consider using esdtrogen-alone therapy (ET). For women with a uterus, the option ... More
    Was this Helpful?
    33 of 47 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the North American Menopause Society website